W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Back to Search Results |
| Catalog Number |
BXB093902A |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/24/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code c19: a review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.H6 - code c20: device remains implanted, and no images were provided; therefore, direct product analysis was not possible.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
On (b)(6) 2025, patient underwent treatment for a celiac aneurysm utilizing a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).It was reported that during the procedure, a 9mm by 39mm vbx device was delivered over a 0.035" rosen guidewire in the celiac artery.Previously, an 8mm by 59mm vbx device had been implanted in the patient in the same procedure without any issues.The procedure involved navigating through the celiac artery that was highly calcified in addition to a highly tortuous anatomy.As the physician maneuvered through the s turns, the vbx device dislodged from the balloon.Despite the physician¿s efforts to reposition the stent, it completely separated from the balloon.At this time, the physician then used a snare to retrieve the 9mm x 59mm vbx device and successfully pulled the stent back into the terumo durable sheath.The physician then ballooned the 8mm by 59mm vbx device and made it larger completing the procedure successfully.The physician suspects the issue may have been due to patient's tortuous anatomy.The patient did not experience any adverse consequences.
Additional Manufacturer Narrative
Corrected data: b5 was updated to reflect the correct measurement of device used.
Event or Problem Description
On (b)(6) 2025, patient underwent treatment for a celiac aneurysm utilizing a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device).It was reported that during the procedure, a 9 mm by 39 mm vbx device was delivered over a 0.035" rosen guidewire in the celiac artery.Previously, an 8 mm by 59 mm vbx device had been implanted in the patient in the same procedure without any issues.The procedure involved navigating through the celiac artery that was highly calcified in addition to a highly tortuous anatomy.As the physician maneuvered through the s turns, the vbx device dislodged from the balloon.Despite the physician's efforts to reposition the vbx device, it completely separated from the balloon.At this time, the physician then used a snare to retrieve the 9 mm x 39 mm vbx device and successfully pulled the vbx device back into the terumo durable sheath.The physician then ballooned the 8 mm by 59 mm vbx device and made it larger completing the procedure successfully.The physician suspected the issue may have been due to patient's tortuous anatomy.The patient did not experience any adverse consequences.